Alert archive / North Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 111, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2003, 3:20 PM EDT for Richmond County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2003, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 30, 2003, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 134 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570 WUUS52 KRAH 301920 SVRRAH NCC153-301945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT MON JUN 30 2003 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL RICHMOND COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 345 PM EDT * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DOBBINS HEIGHTS...OR ABOUT 8 MILES SOUTHEAST OF ROCKINGHAM...MOVING NORTHEAST AT 5 MPH. LARGE HAIL AND WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN RICHMOND COUNTY A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3486 7975 3483 7964 3499 7952 3507 7962 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:50 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 30, 1:50 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 150 PM EDT MON JUN 30 2003 ADJUSTMENT REQUIRED TO FORECAST LATE TUE-WED NIGHT BASED ON ARRIVAL OF DEEP TROPICAL MOISTURE AND LIFT SUPPLIED BY REMNANTS OF BILL. TONIGHT: LITTLE CHANGE TO CURRENT FORECAST. WILL RETAIN LOW CHANCES OF EVENING CONVECTION... OTHERWISE EXPECT MOSTLY CLOUDY SKIES WITH INCREASING MID CLOUDS. WILL RAISE OVERNIGHT LOWS A DEGREE OR TWO. -GIH MID/UPPER LEVEL FLAT RIDGE OVER SE U.S WILL GRADUALLY BREAK DOWN TUE. GFS APPEARS TO BE BREAKING DOWN UPPER RIDGE TOO QUICKLY. SUSPICIOUS OF VORT MAX THAT ETA DEVELOPS OVER N AL AND TRACK NE INTO WESTERN NC TUE. APPEARS THAT CONVECTION TUE WILL BE TRIGGERED BY HEATING OF INCREASINGLY MOIST AIRMASS ON OLD OUTFLOW BOUNDARIES. PLAN TO MAINTAIN CHANCE POPS FOR TUE. INCREASING DYNAMICS NEAR SURFACE AND ALOFT SUGGEST ENHANCED CHANCES FOR SHOWERS LATE TUE NIGHT IN THE FAR SOUTH AND WEST SECTIONS AND AREAWIDE WED. LOW LEVEL BOUNDARY DRAPED W-E ACROSS REGION AND INCREASING SOUTHERLY FLOW IN THE LOWEST 8K FEET ALONG WITH PRECIP WATER VALUES APPROACHING 2 INCHES...SHOULD ENHANCE THREAT FOR LOCALLY EXCESSIVE RAINFALL...ESPECIALLY WED AFTERNOON. WILL ISSUE AN ESF TO HIGHLIGHT POTENTIAL FOR HEAVY RAIN. SHORT TERM MODEL GUIDANCE MAY BE TOO FAST MOVING/NUDGING SYSTEM EAST WED NIGHT/THU INTO NC. APPEARS THAT BEST PUSH SE MAY NOT COME UNTIL UPPER RIDGE CENTERED OVER SW U.S. BEGINS TO BUILD E-NE INTO THE LOWER OH VALLEY LATE THU. ETA RH CROSS SECTIONS SUGGEST SOME DRYING ALOFT DURING THE DAY THU. FOR NOW WILL MAINTAIN CHANCE POPS THU BUT LATER FORECAST ISSUANCE MAY NEED TO BUMP POPS UP. FAVOR COOLER MAV MOS HIGH TEMP GUIDANCE TUE-THU WITH SLIGHT ADJUSTMENTS. RESIDUAL MOISTURE AND INSTABILITY WILL WARRANT A CHANCE POP ON THE AFTERNOON/EARLY EVENING OF THE FOURTH. BUILDING UPPER HEIGHTS AND DEVELOPING W-NW MID/UPPER LEVEL FLOW SUGGEST WARM AND DRY CONDITIONS SAT-MON. -WSS .RAH...NONE. WSS/GIH
Hazardous weather outlook, Jun 30, 5:08 AM EDT, 10 hours 12 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-301105- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 508 AM EDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THERE IS A CHANCE FOR LATE DAY AND OR EARLY EVENING SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY AFTERNOON INTO THE NIGHT. ALSO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY DUE TO THE REMNANTS OF TROPICAL STORM BILL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RA
Nearby
Severe Thunderstorm Warnings in North Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.